Alert archive / Florida / Small Craft Advisories in 2020
Small Craft Advisory 4, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Jan 12, 2020, 6:55 AM EST. It took effect at Jan 12, 2020, 7:00 AM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2020, 6:55 AM EST (11:55 UTC)
- In effect from
- Jan 12, 2020, 7:00 AM EST
- Expired
- Jan 12, 2020, 10:43 PM EST
- In force
- 16 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
158 WHUS72 KMLB 121155 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 655 AM EST Sun Jan 12 2020 AMZ570-572-575-132100- /O.CAN.KMLB.SC.Y.0003.000000T0000Z-200113T2100Z/ /O.NEW.KMLB.SC.Y.0004.200112T1200Z-200113T2100Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 655 AM EST Sun Jan 12 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM MONDAY... * WHAT...Seas 6 to 8 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm, Volusia-Brevard County Line to Sebastian Inlet 20-60 nm and Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...Until 4 PM Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ AMZ550-552-555-121300- /O.CAN.KMLB.SC.Y.0003.000000T0000Z-200112T1200Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 655 AM EST Sun Jan 12 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 700 AM... Small craft operators are urged to exercise caution for seas up to 6 feet in continued moderate to large swells. $$
1 follow-up statement
618 WHUS72 KMLB 130343 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 1043 PM EST Sun Jan 12 2020 AMZ570-572-575-130445- /O.CAN.KMLB.SC.Y.0004.000000T0000Z-200113T2100Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 1043 PM EST Sun Jan 12 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas have fallen below 7 feet and below Small Craft Advisory criteria. Thus, the Small Craft Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 12, 3:58 AM EST, 2 hours 57 minutes earlier.
Area forecast discussion, Jan 12, 3:58 AM EST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
358 AM EST Sun Jan 12 2020
.DISCUSSION...
...Near Record High Temperatures Inland This Afternoon...
Current...Strong Atlantic high pressure ridge in the process of
bringing the cold front currently over the panhandle to a grinding
halt. While surface winds across ECFL are much weaker compared to
24h ago, SE-SSE flow just off the deck remains a stout 20-25KT up
through 2KM. Current temps range from the U60s inland to L70s along
the coast. Some patchy low clouds (STFRA and lower based SCU) have
started to form, mainly over the western peninsula.
Today-tonight...Another warm and humid day is on tap with continued
moderate S-SE flow which will turn breezy again this afternoon along
the Space/Treasure Coasts. A few low topped diurnal showers could
develop along local sea/lake breeze boundaries, with amounts, if any
expected to be light. Maxes will range from the L80s near the coast
to around 85F inland. Overnight mins in the U60s, expect around 70F
along the immediate coast.
Rest of the week...The upcoming week will feature a dominant ridge
initially over the wrn Atlc to the eastern Gulf, supplying modest
onshore winds and temperatures remaining around 10 degrees above
normal through midweek. A weak frontal boundary is shown making some
progress into central FL and the Atlc waters around Thu, and rain
chcs will temporarily increase to Isold/Sct mainly nr the coast and
Atlc associated with the feature. High pressure will rebuild over
the region late in the week returning mild to warm temperatures
daily into at least next Saturday.
&&
.AVIATION...Mainly VFR with areas MVFR CIGs BKN020-025 and LCL IFR
CIGs near BKN008 through 14Z. Some spotty MVFR mist developing in
some areas. From 15Z onward SCT-BKN035-045 with MVFR VSBYs in a few
diurnal showers, mainly 18Z-23Z
&&
.MARINE...
Early week...Seas largely ascd with lingering swells will continue
to diminish. Seas dropping to 5-7 ft over the outer waters and 3-5
ft near the coast tonight into Tue. Cautionary stmt may be required
for the outer segments with winds only around 10 kt.
Extended...Open fetch ascd with continued onshore wind flow will keep
seas in the 4-6 ft range at midweek. Re-developing ridge across the
immediate area early after midweek will allow for seas to steadily
diminish, however ocean swells will remain a notable wave component
well into the week.
&&
.CLIMATE...Record Highs For Today...
DAB 83F (1947)
LEE 83F (2013)
SFB 84F (1993)
MCO 85F (1972)
MLB 85F (2018)
VRB 85F (2018)
FPR 87F (1913)
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 83 65 81 60 / 20 30 10 0
MCO 84 66 84 63 / 20 10 10 0
MLB 82 69 80 66 / 30 10 10 10
VRB 83 66 81 65 / 30 10 10 10
LEE 85 67 83 63 / 10 30 10 0
SFB 84 66 83 63 / 20 20 10 0
ORL 84 66 83 64 / 20 20 10 0
FPR 81 67 80 65 / 30 10 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 7 AM EST this morning for Flagler
Beach to Volusia-Brevard County Line 0-20 nm-Sebastian
Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard County Line
to Sebastian Inlet 0-20 nm.
Small Craft Advisory until 4 PM EST Monday for Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
&&
SHORT TERM...Cristaldi
LONG TERM....Pendergrast
AVIATION...CristaldiHazardous weather outlook, Jan 12, 5:48 AM EST, 1 hour 7 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 548 AM EST Sun Jan 12 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-130000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 548 AM EST Sun Jan 12 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENT IMPACT... There will be a HIGH risk of dangerous rip currents at the central Florida Atlantic beaches again today. While rip currents will be present all day, the threat will be highest between 12 noon and 600 PM due to tidal effects. To reduce your chance of being caught in the seaward pull of a rip current, remember to swim only within sight of a lifeguard, and never swim alone .WIND AND SEA IMPACT... While southeast winds have dropped below 20 knots over the local Atlantic waters, seas will remain 6 to 8 feet beyond 20 nautical miles offshore due to a lingering moderate to large ocean swell. A Small Craft Advisory remains in effect for the offshore waters of, while small craft operators should exercise caution near shore. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Because of the lingering swells, conditions over the adjacent Atlantic will remain poor for small craft operation early this week, and the risk of rip currents is expected to remain high. Seas and surf will be slow to improve this week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Cristaldi
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 3:05 AM EST | Rip Current Statement | MLB | Volusia | 16 hr |
Nearby
Small Craft Advisories in Florida, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.